Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
elizabethsullivan

Please try Spironolactone If you're a female with hormonal acne

Just curious  

1 member has voted

  1. 1. Will you try it?

    • Yes if possible
      1
    • No
      0


Recommended Posts

(Skip to the middle where it says "importnat part" if you don't care to find out if we've tried similar things or have similar types skin, etc. and you just know you have hormonal stuff going on.)Hello, so I have been using acne.org products for a couple years, loved them, the do help, but it's expensive and time consuming, don't want to buy regular and travel size etc. My mom had deep, deep acne as a kid and still has scars at 53 as we know cystic acne can be genetic My acne is mostly on my chin, cheeks, near mouth, on neck, and back indicating a HORMONAL link. I get deep ones on my neck and cheeks especially I tried to balance my hormones to combat it and eat little dairy to help that as well. I exercise and carry a massive 64 oz water bottle that i go through 2-3 times a day every day. I get 6-10 hours of sleep every night usually around 7. Never sleep with makeup on, always go through my elaborate skin care regimen (mostly acne.org stuff besides cleanser, and also use glossier aha+ solution.) And have little stress in my life that's unman aged, I meditate, have a good attitude, and rarely have to face anything too terrible so that's not it. So I'm doing all the things you're supposed to...... I tried Skin care exposed acne.org many generic drug store products (cetophyl, nutragena, Clearasil, etc.) ACNE LASERS (do not recomend, it actually got worse, and I'm not sure why. I did over 10 treatments I believe because my boyfriend wanted to help me conquer this he paid for it so I'm not certain, but it was very painful, expensive, and ineffeftic sadly.) Trtroin cream and gel Many cycles of antibiotics (doxy) Llysiene DIM (did help a lot but didn't fully clear, best thing I've found besides spironolactone though, but more expensive.) Etc. (We've all tried lots of things, you get it, but I thought it might be relevant for people trying to figure out what they should try first or what might work for them based on our possible similarities)

IMPORTANT PART:
My roommate had really bad, scattered, cystic acne and one day it really started clearing up I asked what she had been doing and she said her doctor prescribed spironolactone. I asked my doctor to do the same, she was all for it. I take 50 mg The first month was really bad, I broke out REALLY hard. But I had seen all the positive reviews and photos that said this would happen and to stick it out, so I did. Month 2.5 I was so happy with my skin, it's SO SOFT and clear. It's incredible to be able to touch my neck and face without tons of textures.

My skin did peel really badly around month 1.5-3 so be prepared. It was annoying, but worth it. MONTH 3 I HAVE ZERO active pimples and some red spots that are still healing (I did kind of keep picking throughout the months but I think I will break that as I have nothing left to pick)

My makeup goes on incredibly, I am so, so, so grateful. I was so close to trying accutane but have been putting it off as a last resort because of the side effects. Now I'm free. I sent my doc a thank you card I'm so happy. Please, if you know anyone with hormonal ance, tell them about it, or try it yourself.


With my very basic, terrible insurance it's FREE I don't pay a dime for it which is just yet another amazing perk. I want other people to be able to find their solution too.

IMG_6057.JPG

IMG_6059.JPG

Share this post


Link to post
Share on other sites

I agree. I was on it for two years, and my acne completely went away. However, you guys need to know, there are several side affects with this medicine, so be willing to accept the those and the risks that go with them.

I read about a woman on a PCOS forum that got terrible heartburn after a while. After some testing, the spiro had caused Gastroparesis. (Gastroparesis is a condition that affects the normal spontaneous movement of the muscles (motility) in your stomach.)

I also experienced severe heartburn, and I never in my life had these problems. I had to discontinue the medication and it took awhile, but my acne is back full force, all over my back this time too. It's extremely painful.

It's funny, all these stupid pills to patch one problem just causes another one.

Share this post


Link to post
Share on other sites
On May 31, 2018 at 1:06 PM, elizabethsullivan said:
IMPORTANT PART:
My roommate had really bad, scattered, cystic acne and one day it really started clearing up I asked what she had been doing and she said her doctor prescribed spironolactone. I asked my doctor to do the same, she was all for it. I take 50 mg The first month was really bad, I broke out REALLY hard. But I had seen all the positive reviews and photos that said this would happen and to stick it out, so I did. Month 2.5 I was so happy with my skin, it's SO SOFT and clear. It's incredible to be able to touch my neck and face without tons of textures.

You look great! I'm also really happy with Spiro. Are you still on 50 mg?
On June 5, 2018 at 8:56 AM, littlelake said:

I agree. I was on it for two years, and my acne completely went away. However, you guys need to know, there are several side affects with this medicine, so be willing to accept the those and the risks that go with them.

I read about a woman on a PCOS forum that got terrible heartburn after a while. After some testing, the spiro had caused Gastroparesis. (Gastroparesis is a condition that affects the normal spontaneous movement of the muscles (motility) in your stomach.)

I also experienced severe heartburn, and I never in my life had these problems. I had to discontinue the medication and it took awhile, but my acne is back full force, all over my back this time too. It's extremely painful.

It's funny, all these stupid pills to patch one problem just causes another one.


What dosage were you on and what was the brand? I agree that Spiro can mess with your GI system. I've tried several brands and one gave me the worst stomach pain. Because I have GERD I have to be careful with meds since some can exacerbate it. Fortunately, the Spiro that I'm on now gives me no GI side effects like nausea, heartburn, or any pain. I feel like it's very gentle on my stomach. After reading what you said, I'm concerned because I don't want to have worse GI problems. When did this severe heartburn start for you? Did you also have any other symptoms?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×